Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having burning pain in upper stomach after taking zedia. Also taking medicines to lower triglycerides. Any possible alternative for zedia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I took zedia tonight around 8:20 p.m. and an hour later I have sharp burning pain in my upper stomach. I've tried different meds to help lower my triglycerides; tricor, niacin, and have had nausea with those to the point I didn't want to eat and had to be given another medication, phenergan, which I take every 4 hours.
I took it tonight, along with my other meds. which include Valium, reglan, zoforan and the phenergan.
I'm in so much pain I can't stand this. What is a possible alternative for zetia?
Posted Thu, 22 Aug 2013 in Medicines and Side Effects
Answered by Dr. Prasad 3 hours later

I understand your concern.

The goal of high triglyceride level (hypertriglyceridemia) treatment is to bring the levels fewer than 150 in order to lower the risks of cardiovascular complication in future. I am glad that you understand the risks and are trying hard to control it.

Amongst medications combination of fibrates and omega 3 fatty acids are most suited/effective in controlling triglyceride levels. These medications are mostly well tolerated by many. Since you seem to develop nausea and upper abdominal pain following its use, we have two options:
1. Start medications to control nausea and abdominal pain for a while till you start to tolerate the drugs better.
2. Switch to alternate means of controlling lipid level.

Therefore my suggestions which include answer to your question (alternative to zetia) are as follows:
1. Understand the cause of nausea and abdominal pain with a detailed discussion with your doctor. To me, this pain seems to be related to gastritis and can be controlled with proton pump inhibitor/antacid and antiemetic drugs.
2. Switch to better life style - cut down lipid consumption; lower your calorie intake; start exercises; maintain weight in the ideal limits; avoid alcohol (if any).
3. As far as other alternative is concerned, if the first method of action/plan doesn't produce fruitful results, omega 3 fatty acid capsule is the only available option.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor